Alert archive / Oregon / High Wind Warnings in 2022

High Wind Warning 3, NWS Pendleton, OR

November 4, 20228 counties in Oregon; 6 counties in Washington

NWS Pendleton, OR issued this high wind warning at Nov 4, 2022, 3:13 AM PDT for 8 counties in Oregon; 6 counties in Washington. It took effect at Nov 4, 2022, 10:00 AM PDT. It was in force for 20 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2022, 3:13 AM PDT (10:13 UTC)
In effect from
Nov 4, 2022, 10:00 AM PDT
Expired
Nov 5, 2022, 6:19 AM PDT
In force
20 hr
Issued by
NWS Pendleton, OR

Counties Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 86 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 10:30 AM PDTNON-TSTM WND GST 461 Sw Kahlotus, WAMESONET STATION EW5837 KAHLOTUS.
Nov 4, 11:14 AM PDTNON-TSTM WND GST 455 W Chenoweth, ORMESONET STATION WSBO3 WASCO BUTTE.
Nov 4, 11:15 AM PDTNON-TSTM WND GST 4515 Ese Moro, ORMESONET STATION DW1028 AJAX.
Nov 4, 12:35 PM PDTNON-TSTM WND GST 4714 Ene Bingen, WAMESONET STATION FW8280 LYLE.
Nov 4, 12:40 PM PDTNON-TSTM WND GST 455 Sw Richland, WAMESONET STATION TI182 5.3 S WEST RICHLAND (WA DOT).
Nov 4, 1:00 PM PDTNON-TSTM WND GST 52Culver, ORMESONET STATION CW2209 CULVER.
Nov 4, 5:30 PM PDTNON-TSTM WND GST 482 Wsw Kennewick, WABE-91
Nov 4, 9:20 PM PDTNON-TSTM WND GST 551 Nne Pasco, WAASOS STATION KPSC TRI CITIES AIRPORT.
Nov 4, 10:39 PM PDTNON-TSTM WND GST 561 W South Broadway, WAASOS STATION KYKM YAKIMA.
Nov 5, 12:11 AM PDTNON-TSTM WND GST 772 Nnw Pendleton, ORASOS STATION KPDT PENDLETON, OR (AIRPORT).
Nov 5, 12:15 AM PDTNON-TSTM WND GST 631 Nnw Richland, WAAWOS STATION KRLD 1 NNW RICHLAND.
Nov 5, 12:24 AM PDTNON-TSTM WND GST 601 E Hermiston, ORASOS STATION KHRI HERMISTON MUNICIPAL AIRPORT.
Nov 5, 1:00 AM PDTNON-TSTM WND DMGPendleton, ORA LOCAL NEWS SOURCE REPORTED: PENDLETON FIRE CHIEF JIM CRITCHLEY SAYS A TOTAL OF EIGHT PEOPLE HAD SEEK OTHER LODGING AS THE POWER LINES FELL ON NEIGHBORING HOMES. A TOTAL OF THREE HOMES WERE EVACUATED. AN RV, A MOTORCYCLE, AND ANOTHER VEHICLE WERE LOST ALONG W
Nov 5, 3:09 AM PDTNON-TSTM WND GST 683 Nne Walla Walla East, WAASOS STATION KALW WALLA WALLA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS76 KPDT 041013
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
313 AM PDT Fri Nov 4 2022

ORZ509-WAZ521-042200-
/O.UPG.KPDT.HW.A.0002.221104T2100Z-221105T1800Z/
/O.NEW.KPDT.HW.W.0003.221104T1700Z-221105T1400Z/
East Slopes of the Oregon Cascades-Simcoe Highlands-
Including the cities of La Pine, Sunriver, Goldendale, 
and Bickleton
313 AM PDT Fri Nov 4 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph
  expected. Strongest winds will occur along higher ridges.

* WHERE...In Oregon, East Slopes of the Oregon Cascades. In 
  Washington, Simcoe Highlands.

* WHEN...From 10 AM this morning to 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. Travel
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ044-507-508-510-WAZ028-029-042200-
/O.UPG.KPDT.HW.A.0002.221104T2100Z-221105T1800Z/
/O.NEW.KPDT.HW.W.0003.221104T2100Z-221105T1400Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, 
Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla
313 AM PDT Fri Nov 4 2022

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM
PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...In Oregon, Lower Columbia Basin of Oregon, Foothills 
  of the Northern Blue Mountains of Oregon, Foothills of the 
  Southern Blue Mountains of Oregon and North Central Oregon. In 
  Washington, Lower Columbia Basin of Washington and Foothills 
  of the Blue Mountains of Washington.

* WHEN...From 2 PM this afternoon to 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.  
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ030-042200-
/O.NEW.KPDT.HW.W.0003.221104T2100Z-221105T1400Z/
Northwest Blue Mountains-
Including the city of Ski Bluewood Resort
313 AM PDT Fri Nov 4 2022

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM
PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Northwest Blue Mountains.

* WHEN...From 2 PM this afternoon to 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ041-WAZ024-042200-
/O.UPG.KPDT.HW.A.0002.221104T2100Z-221105T1800Z/
/O.NEW.KPDT.WI.Y.0032.221104T2100Z-221105T1400Z/
Eastern Columbia River Gorge of Oregon-
Eastern Columbia River Gorge of Washington-
Including the cities of Arlington, The Dalles, and White Salmon
313 AM PDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PDT
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...In Oregon, Eastern Columbia River Gorge of Oregon. In 
  Washington, Eastern Columbia River Gorge of Washington.

* WHEN...From 2 PM this afternoon to 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ026-027-042200-
/O.NEW.KPDT.WI.Y.0032.221104T2100Z-221105T1400Z/
Kittitas Valley-Yakima Valley-
Including the cities of Ellensburg, Thorp, Naches, Sunnyside, 
Toppenish, and Yakima
313 AM PDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PDT
SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Kittitas Valley and Yakima Valley.

* WHEN...From 2 PM this afternoon to 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ505-511-042200-
/O.NEW.KPDT.WI.Y.0032.221104T2100Z-221105T1400Z/
John Day Basin-Central Oregon-
Including the cities of Dayville, John Day, Mitchell, Monument, 
Spray, Bend, Madras, Prineville, and Redmond
313 AM PDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PDT
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...John Day Basin and Central Oregon.

* WHEN...From 2 PM this afternoon to 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
3 follow-up statements
268 
WWUS76 KPDT 042133
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
233 PM PDT Fri Nov 4 2022

ORZ509-WAZ521-050600-
/O.CON.KPDT.HW.W.0003.000000T0000Z-221105T1400Z/
East Slopes of the Oregon Cascades-Simcoe Highlands-
Including the cities of La Pine, Sunriver, Goldendale, 
and Bickleton
233 PM PDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...In Oregon, East Slopes of the Oregon Cascades. In 
  Washington, Simcoe Highlands.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ044-507-508-510-WAZ028>030-050600-
/O.CON.KPDT.HW.W.0003.000000T0000Z-221105T1400Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Northwest Blue Mountains-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, 
Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, 
and Ski Bluewood Resort
233 PM PDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...In Oregon, Lower Columbia Basin of Oregon, Foothills 
  of the Northern Blue Mountains of Oregon, Foothills of the 
  Southern Blue Mountains of Oregon and North Central Oregon. In 
  Washington, Lower Columbia Basin of Washington, Foothills of 
  the Blue Mountains of Washington and Northwest Blue Mountains.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ041-WAZ024-026-027-050600-
/O.CON.KPDT.WI.Y.0032.000000T0000Z-221105T1400Z/
Eastern Columbia River Gorge of Oregon-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Yakima Valley-
Including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Naches, Sunnyside, Toppenish, and Yakima
233 PM PDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...In Oregon, Eastern Columbia River Gorge of Oregon. In 
  Washington, Eastern Columbia River Gorge of Washington, 
  Kittitas Valley and Yakima Valley.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ505-511-050600-
/O.CON.KPDT.WI.Y.0032.000000T0000Z-221105T1400Z/
John Day Basin-Central Oregon-
Including the cities of Dayville, John Day, Mitchell, Monument, 
Spray, Bend, Madras, Prineville, and Redmond
233 PM PDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...John Day Basin and Central Oregon.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
988 
WWUS76 KPDT 050532
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1032 PM PDT Fri Nov 4 2022

ORZ509-WAZ521-051400-
/O.CON.KPDT.HW.W.0003.000000T0000Z-221105T1400Z/
East Slopes of the Oregon Cascades-Simcoe Highlands-
Including the cities of Camp Sherman, La Pine, Sisters, Sunriver,
Goldendale, and Bickleton
1032 PM PDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...In Oregon, East Slopes of the Oregon Cascades. In 
  Washington, Simcoe Highlands. 

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ044-507-508-510-WAZ028>030-051400-
/O.CON.KPDT.HW.W.0003.000000T0000Z-221105T1400Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Northwest Blue Mountains-
Including the cities of Boardman, Hermiston, Ione, Athena, 
Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, 
Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, 
Walla Walla, and Ski Bluewood Resort
1032 PM PDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...In Oregon, Lower Columbia Basin of Oregon, Foothills 
  of the Northern Blue Mountains of Oregon, Foothills of the 
  Southern Blue Mountains of Oregon and North Central Oregon. In 
  Washington, Lower Columbia Basin of Washington, Foothills of 
  the Blue Mountains of Washington and Northwest Blue Mountains. 

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ041-WAZ024-026-027-051400-
/O.CON.KPDT.WI.Y.0032.000000T0000Z-221105T1400Z/
Eastern Columbia River Gorge of Oregon-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
Yakima Valley-
Including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, Thorp, Naches, Sunnyside, Toppenish, and Yakima
1032 PM PDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...In Oregon, Eastern Columbia River Gorge of Oregon. In 
  Washington, Eastern Columbia River Gorge of Washington, 
  Kittitas Valley and Yakima Valley. 

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ505-511-051400-
/O.CON.KPDT.WI.Y.0032.000000T0000Z-221105T1400Z/
John Day Basin-Central Oregon-
Including the cities of Dayville, John Day, Mitchell, Monument, 
Spray, Bend, Madras, Prineville, and Redmond
1032 PM PDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...John Day Basin and Central Oregon.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
434 
WWUS76 KPDT 051319
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
619 AM PDT Sat Nov 5 2022

ORZ044-507-WAZ521-052100-
/O.CAN.KPDT.HW.W.0003.000000T0000Z-221105T1400Z/
/O.EXB.KPDT.WI.Y.0032.000000T0000Z-221105T2100Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Simcoe Highlands-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Goldendale, and Bickleton
619 AM PDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...In Oregon, Lower Columbia Basin of Oregon and 
  Foothills of the Northern Blue Mountains of Oregon. In 
  Washington, Simcoe Highlands.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will further decrease later this
  afternoon into the evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ508>510-WAZ028>030-051430-
/O.CAN.KPDT.HW.W.0003.000000T0000Z-221105T1400Z/
Foothills of the Southern Blue Mountains of Oregon-
East Slopes of the Oregon Cascades-North Central Oregon-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Northwest Blue Mountains-
619 AM PDT Sat Nov 5 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased across the area, so the high wind warning has
been cancelled.

$$

ORZ505-511-WAZ026-027-051430-
/O.CAN.KPDT.WI.Y.0032.000000T0000Z-221105T1400Z/
John Day Basin-Central Oregon-Kittitas Valley-Yakima Valley-
619 AM PDT Sat Nov 5 2022

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the area, so the high wind warning has
been canceled.

$$

ORZ041-WAZ024-052100-
/O.EXT.KPDT.WI.Y.0032.000000T0000Z-221105T2100Z/
Eastern Columbia River Gorge of Oregon-
Eastern Columbia River Gorge of Washington-
Including the cities of Arlington, The Dalles, and White Salmon
619 AM PDT Sat Nov 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...In Oregon, Eastern Columbia River Gorge of Oregon. In 
  Washington, Eastern Columbia River Gorge of Washington.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will further decrease later this
  afternoon into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 4, 2:58 AM PDT, 15 minutes earlier.

Area forecast discussion, Nov 4, 2:58 AM PDT, 15 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
258 AM PDT Fri Nov 4 2022

.SHORT TERM...
Today through Saturday night...Multiple weather concerns are
anticipated for the next 36 hours, as Washington and Oregon are
under an strong westerly flow and an atmospheric river (AR) that
extends as far as the International Dateline. Winds are one of the
primary concerns, and High Wind Warnings and Wind Advisories will
be issued for the morning package. A strong cold front will be
accompanied by a 75kt jet at 850mb and a surface gradient as tight
as 14mb from PDX-GEG. Most of the forecast area will be under a
warning or advisory beginning this afternoon through 7 AM
Saturday. Models are in agreement that winds will quickly shut off
Saturday morning after 15Z for many areas, but it will be locally
windy.

The AR has an integrated vapor transport (IVT) as high as 1200
kg/m/s aimed directly over WA state, and the AR will sag southward
towards the WA/OR border later today ahead of the cold front. For
the next 24 hours, QPF amounts of 3-5 inches are forecast for the
WA/OR Cascades and the northern Blue mountains. A Hydrologic
Outlook statement was issued to highlight the sharp rises of
rivers and streams, and there will be additional wording of the
Outlook to alert of debris flows along recent burn scars such as
Schneider Springs, Green Ridge, Sturgill, Nebo, and Double Creek.
Snow levels will climb significantly today, but snow is heavy at
this time. A Winter Weather Advisory is in effect for the northern
Blue Mountains and Wallowa above 3000 feet until 11 AM this
morning. Heavy snow will fall for the next several hours before
changing to rain, so the winter advisory looks good. ODOT shows
about 1-3 inches of new snow have fallen in the Blue Mtns
overnight. The concerns will quickly change from snow to heavy
rain ahead of the cold frontal passage.

The cold frontal passage tonight will lower snow levels from
around 7500 feet this evening to 3000 feet over south central WA
and 5500-6500 feet over southeast WA and northeast OR by 12Z
Saturday. By 18Z Saturday, snow levels will range from 2500 feet
north to 4000 feet south. Drier air behind the front will taper
off or end precipitation on Saturday. There will continued to be
orographic showers over the mountains in a strong WNW flow aloft
Saturday through Saturday night. At this time, no winter
highlights are anticipated although there will be around 3-6
inches of snow for a large area of the Cascade east slopes and the
eastern mountains. Locally higher amounts are expected at the
higher peaks. If QPF and snow amounts are more than forecast for
Saturday and Saturday night, winter highlights may be in order.
Wister/85

.LONG TERM...
Sunday through Thursday ...An upper level low off the British
Columbia coast will drop south through Tuesday and carve out a
large trough that will move onshore Tuesday night.  There are some
model differences as to how far south the low gets, with the GFS
bringing the low further south over California and being slower
moving it northeastward... but the main impact from this trough as
it moves eastward through midweek will be unseasonably cold
temperatures. Temperatures will be 15 to 25 degrees below normal on
Tuesday and Wednesday, which look to be the coldest days. Due to the
discrepancies in the model solutions, there are some differences in
the temperatures, with the ECMWF and NBM being a bit warmer than the
GFS.

Sunday looks to see some decent precipitation chances, then after
that it looks to be mainly dry in most locations, with some light
snow focused on the mountains. With the trough moving across the
region through midweek and the cold air aloft (and at the surface)
there will be enough instability around for abundant clouds and snow
showers almost anywhere at anytime.  But overall precip chances at
any given time are low and any amounts outside of the higher
elevations will be light. Some of the precip chances will be
dependent on the ultimate track of the low. By Thursday, ridging
will build back over the area.

As far as temperatures go...the ECMWF EFI shows values for high
temperatures on Monday in the -0.7 to -0.8 mainly west of the
Cascades, but starting to move over the western portions of our
region.  By Tuesday, most of our area, except for the eastern
sections is has values of -0.6 to -0.7 with the western sections -
0.7 to -0.8.  On Wednesday, our whole area is -0.7 to -0.8, with
some locations -.08 to -0.9 and portions of north-central Washington
-0.9 to -0.95 for high temperatures.  Low temperatures are not as
anomalous...mainly in the -0.7 to -0.8 range.

Taking a look at the ensemble clusters, they are more supportive
overall of the ECMWF low placement and timing.  The cluster phase
space analysis shows better clustering on days 3 and 4, though not
as much later on.

High temperatures on Sunday, will mainly be in the 40s, with highs
near 50 in the Basin.  Highs on Monday will be mainly in the lower
40s...then the bottom drops out!  Highs on Tuesday will not get
above 30 in some areas and not out of the 30 in most.  Wednesday
will be similar, though possibly a degree or two warmer in some
locations and cooler in others.  Overnight lows will be in the 20s
Monday night then in the teens and 20s Tuesday night and Wednesday
night.

&&

.AVIATION...06Z TAFs...VFR to MVFR conditions will prevail through the period.
Light rain is spreading across the forecast area, and is currently
impacting all the northern TAF sites. Sites RDM/BDN is expected to
see light rain impacts develop and persist through 12Z. After 12Z,
light rain is expected to end at sites RDM/BDN/PSC and is not
expected to redevelop. MVFR CIGS will impact sites PDT/YKM/ALW
through 12Z, while periodic reduction to MVFR conditions is expected
at site DLS with onset of moderate rainfall after 07Z. Winds will
gradually be increasing overnight and by 18Z to 12-20kts with gusts
20kts-30kts possible. After 18Z, winds will continue to increase at
sites DLS/PDT/RDM/BDN/ALW/PSC to 20kts-30kts with gusts 30kts-45kts
possible through 00Z. Also, introduced low level wind shear at
most sites between 12Z and end of the period, except at site YKM
where confidence is lower. Lawhorn/82

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  38  50  31 /  70  70  30  20
ALW  58  40  51  33 /  80  70  40  30
PSC  62  46  55  39 /  50  60  10  20
YKM  59  37  52  27 /  80  70  20  40
HRI  62  43  53  36 /  40  60  20  20
ELN  54  34  47  27 /  90  80  30  50
RDM  55  36  47  25 /  50  90  50  20
LGD  46  34  44  25 / 100 100  60  30
GCD  50  36  48  25 /  90  80  60  20
DLS  64  45  53  36 /  90 100  40  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 2 PM this afternoon to 7 AM PDT Saturday for
     ORZ041-505-511.

     High Wind Warning from 2 PM this afternoon to 7 AM PDT Saturday
     for ORZ044-507-508-510.

     Winter Weather Advisory until 11 AM PDT this morning for ORZ049-
     050-502-503.

     High Wind Warning from 10 AM this morning to 7 AM PDT Saturday
     for ORZ509.

WA...Wind Advisory from 2 PM this afternoon to 7 AM PDT Saturday for
     WAZ024-026-027.

     High Wind Warning from 2 PM this afternoon to 7 AM PDT Saturday
     for WAZ028>030.

     Winter Weather Advisory until 11 AM PDT this morning for WAZ030.

     High Wind Warning from 10 AM this morning to 7 AM PDT Saturday
     for WAZ521.

&&

SHORT TERM...85
LONG TERM....77
AVIATION...77

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:13 AM PDTWind AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more35 hr
Nov 4, 2:37 PM PDTWinter Weather AdvisoryPDTDeschutes, Jefferson, Wasco56 hr
Nov 4, 9:29 AM PDTAreal Flood WarningPDTWalla Walla28 hr

Nearby

High Wind Warnings in Oregon, 2022High Wind Warnings in Washington, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.